Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 68, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 26, 2025, 4:19 PM CDT for 4 counties in Iowa; Fillmore County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2025, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 26, 2025, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Fayette County, IA, Howard County, IA, Winneshiek County, IA, Fillmore County, MN
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:35 PM CDT | TSTM WND GST 51 | 2 Ese Canton, MN | Mesonet station MN065 T.h.52 - Canton - Mp 2. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:55 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WUUS53 KARX 262119
SVRARX
IAC037-065-089-191-MNC045-262215-
/O.NEW.KARX.SV.W.0068.250626T2119Z-250626T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
419 PM CDT Thu Jun 26 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Eastern Howard County in northeastern Iowa...
Northern Fayette County in northeastern Iowa...
Winneshiek County in northeastern Iowa...
Eastern Chickasaw County in northeastern Iowa...
Southeastern Fillmore County in southeastern Minnesota...
* Until 515 PM CDT.
* At 418 PM CDT, severe thunderstorms were located along a line
extending from near Cresco to near Lawler, moving northeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Cresco, Ridgeway, Protivin, and Waucoma around 425 PM CDT.
Spillville and Fort Atkinson around 430 PM CDT.
Harmony and Canton around 435 PM CDT.
Calmar around 440 PM CDT.
Decorah, Ossian, and Mabel around 445 PM CDT.
Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Choice, Vernon Springs, Festina, Nordness,
County Roads V 58 And A 46, and Bluffton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.
&&
LAT...LON 4291 9227 4352 9225 4376 9173 4350 9173
4350 9161 4307 9160 4291 9209
TIME...MOT...LOC 2118Z 242DEG 33KT 4341 9217 4303 9217
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Ferguson2 follow-up statements
410
WWUS53 KARX 262132
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
432 PM CDT Thu Jun 26 2025
IAC037-089-262142-
/O.CAN.KARX.SV.W.0068.000000T0000Z-250626T2215Z/
Howard IA-Chickasaw IA-
432 PM CDT Thu Jun 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWARD AND EASTERN
CHICKASAW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.
&&
LAT...LON 4349 9203 4362 9204 4376 9173 4350 9173
4350 9161 4307 9160 4294 9201
TIME...MOT...LOC 2132Z 237DEG 39KT 4352 9191 4313 9191
$$
IAC065-191-MNC045-262215-
/O.CON.KARX.SV.W.0068.000000T0000Z-250626T2215Z/
Fayette IA-Winneshiek IA-Fillmore MN-
432 PM CDT Thu Jun 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN FAYETTE...WINNESHIEK AND SOUTHEASTERN FILLMORE
COUNTIES...
At 432 PM CDT, severe thunderstorms were located along a line
extending from Canton to Fort Atkinson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Decorah, Calmar, Ossian, and Mabel around 440 PM CDT.
Other locations impacted by these severe thunderstorms include
Choice, Eldorado, Festina, Hesper, Nordness, Highlandville, and Lake
Meyer County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4349 9203 4362 9204 4376 9173 4350 9173
4350 9161 4307 9160 4294 9201
TIME...MOT...LOC 2132Z 237DEG 39KT 4352 9191 4313 9191
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Ferguson158
WWUS53 KARX 262206
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
506 PM CDT Thu Jun 26 2025
IAC065-191-MNC045-262216-
/O.EXP.KARX.SV.W.0068.000000T0000Z-250626T2215Z/
Fayette IA-Winneshiek IA-Fillmore MN-
506 PM CDT Thu Jun 26 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE...WINNESHIEK
AND SOUTHEASTERN FILLMORE COUNTIES WILL EXPIRE AT 515 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However, heavy rain is still possible with
these thunderstorms.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.
&&
LAT...LON 4349 9203 4362 9204 4376 9173 4350 9173
4350 9161 4307 9160 4294 9201
TIME...MOT...LOC 2206Z 242DEG 33KT 4366 9154 4327 9154
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:55 PM CDT, 3 hours 24 minutes earlier. Its key messages:
- Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
- This weekend, another round of strong to severe storms possible Saturday night into Sunday.
- Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1255 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area. - This weekend, another round of strong to severe storms possible Saturday night into Sunday. - Next week, drier conditions are expected across the region. && .DISCUSSION... Issued at 1246 PM CDT Thu Jun 26 2025 TODAY...the main concern this afternoon into this evening is the another round of thunderstorms capable of producing a few tornadoes, as well as heavy rain and the potential for flooding. Please stay weather aware in case watches and warnings are issued for your area. An upper level wave was located across the Missouri River Valley, with precipitation downstream of the trough axis across the eastern Dakotas and Minnesota. Late morning satellite imagery with a RAP surface analysis showed a surface low approaching western Iowa, with mostly clear skies and easterly winds ahead of it. A warm front was becoming better defined near I-90, and this will set the stage for another severe weather threat this afternoon. By early this afternoon, instability around 2000 to 3000 j/kg will be in place south of this warm front, and the aforementioned upper level trough be enough lift to develop storms. In addition, the veered wind profile along the warm front will be favorable for rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km helicity, along with low cloud bases. The combination of instability and wind shear should lead to at least a few storms capable of producing tornadoes. The Storm Prediction Center has lifted the severe weather outlook northward, and now the slight risk and tornado threat are centered across the local area. In addition to the severe threat, heavy rain will also accompany these storms, and if storms were to track across the same region, then amounts in excess of 3 inches would be possible. A flash flood watch was issued for counties along and near I-90. The timing for these storms are this afternoon and evening, with storms expected to be east of the region by midnight tonight. TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but forecast soundings show low clouds lingering through Friday morning, before clearing out later in the day as weak high pressure builds across the region. On Friday night storms will develop over the Dakotas, but they should fall part before the reach the tri-state area. By Saturday, southerly flow will return across the region, with hot and humid conditions expected over the weekend. Additional thunderstorm chances are possible Saturday night, and again Sunday into Sunday night. The instability and shear profiles would once again support strong to severe storms. Looking ahead, the current southwest flow of the jet stream will transition to zonal flow this weekend, and eventually northwest flow next week. That will bring in some drier air, with dewpoints, back in the lower 60s. Temperatures will be slightly above the seasonal average for early July, with highs in the lower 80s. This pattern favors drier weather, but cant completely rule out and precipitation, so have generally 10 to 20 percent chances in the forecast. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1252 PM CDT Thu Jun 26 2025 Low ceilings continue with IFR at KRST while KLSE has scattered out for the start of the period. A line of thunderstorms has formed over southern Minnesota and will move through this afternoon and evening, with IFR conditions within the heavier rain and IFR ceilings on the backside of the rain overnight. Light winds will be variable today given the passage of a low pressure overhead, mainly from the east north of I-90 and SSW to the south during the day and veering to the northwest areawide overnight. A non-zero probability of some patchy BR overnight after the rain exits. Surface winds remain 5-10 knots so BR should be MVFR to hi-IFR at worst. IFR cigs will improve to MVFR after sunrise Friday. && .CLIMATE... Issued at 415 AM CDT Thu Jun 26 2025 Daily Rainfall Records - June 26 La Crosse - 2.77 inches in 2021 June rainfall record is 4.50 inches on June 18, 2011 Rochester - 2.00 inches in 1941 June rainfall record is 4.90 inches on June 28, 2019 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch through late tonight for WIZ041>044-053>055. MN...Flood Watch through late tonight for MNZ086>088-094>096. IA...Flood Watch through late tonight for IAZ008>011. && DISCUSSION...JRB AVIATION...BPH CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1020 AM CDT Thu Jun 26 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1020 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with tornadoes, damaging winds, heavy rain, and localized flooding are possible this afternoon into this evening. Any potential tornadoes are expected to be weak and short lived, but an isolated stronger tornado could be possible early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM today. Kurz
In the hours before
Local storm report, Jun 26, 3:53 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
353 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Tstm Wnd Gst 3 NNW Stewartville 43.90N 92.50W
06/26/2025 M47 MPH Olmsted MN ASOS
ASOS station KRST Rochester International
Airport.
&&
KBLocal storm report, Jun 26, 3:54 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
354 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Rain 2 SSE Rochester 43.98N 92.46W
06/26/2025 M3.50 Inch Olmsted MN Law Enforcement
&&Local storm report, Jun 26, 3:56 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
356 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Rain Rochester 44.01N 92.48W
06/26/2025 M3.50 Inch Olmsted MN Emergency Mngr
&&Special weather statement, Jun 26, 4:00 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service La Crosse WI
400 PM CDT Thu Jun 26 2025
IAZ009-010-019-029-262130-
Winneshiek IA-Chickasaw IA-Howard IA-Fayette IA-
400 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT HOWARD...NORTHWESTERN FAYETTE...
WESTERN WINNESHIEK AND CHICKASAW COUNTIES THROUGH 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lime Springs to 6 miles southwest of
Fredericksburg. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
New Hampton, Fredericksburg, Lime Springs, Lawler, and Jerico
around 405 PM CDT.
Cresco around 410 PM CDT.
Protivin around 415 PM CDT.
Waucoma around 420 PM CDT.
Other locations impacted by these storms include Vernon Springs
County Park, Vernon Springs, County Roads V 58 And A 46, Bluffton,
New Hampton Airport, County Roads B 28 And V 18, Republic, Highway 18
And County V 18, Davis Corners, and County Roads V 56 And B 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...and southeastern Minnesota.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.
&&
LAT...LON 4291 9222 4291 9247 4350 9245 4350 9191
4291 9191 4290 9222
TIME...MOT...LOC 2059Z 236DEG 33KT 4347 9231 4293 9231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonLocal storm report, Jun 26, 4:04 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
404 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Tstm Wnd Gst 2 N Pickwick 44.01N 91.60W
06/26/2025 M57 MPH Winona MN Emergency Mngr
&&
KBSpecial weather statement, Jun 26, 4:06 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
406 PM CDT Thu Jun 26 2025
MNZ088-WIZ033-041-262130-
Winona MN-Trempealeau WI-La Crosse WI-
406 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WINONA...
NORTHWESTERN LA CROSSE AND SOUTHERN TREMPEALEAU COUNTIES THROUGH 430
PM CDT...
At 406 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Arcadia to near Trempealeau to 6 miles
northeast of Houston. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Arcadia, Trempealeau, Galesville, Dakota, and Brice Prairie around
410 PM CDT.
La Crosse, La Crescent, Holmen, and French Island around 415 PM
CDT.
Onalaska, Blair, and La Crosse Airport around 420 PM CDT.
Other locations impacted by these storms include North Side Of La
Crosse, Camp Decorah, Beach Corners, Perrot State Park, Stevenstown,
New Hartford, Tamarack, Nathan Hill, Veterans Memorial Park, and
Midway.
This includes the following highways...
Interstate 90 in Minnesota between mile markers 261 and 276.
Interstate 90 in Wisconsin between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Minnesota...and west central Wisconsin.
&&
LAT...LON 4407 9115 4407 9111 4386 9111 4384 9128
4385 9155 4403 9157 4403 9156 4404 9157
4410 9154 4414 9156 4416 9159 4421 9160
4423 9154 4426 9153 4441 9117
TIME...MOT...LOC 2106Z 244DEG 40KT 4426 9149 4405 9150 4383 9150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FergusonThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:07 PM CDT | Special Weather Statement | ARX | Allamakee | 53 min |
| Jun 25, 7:18 PM CDT | Tornado Warning | ARX | Allamakee | 27 min |
| Jun 25, 8:57 PM CDT | River Flood Watch | ARX | Winneshiek | 53 hr |
| Jun 26, 8:10 AM CDT | Flood Watch | ARX | Allamakee, Howard, Mitchell, Winneshiek | 16 hr |
| Jun 26, 2:48 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Mitchell | 42 min |
| Jun 26, 4:00 PM CDT | Special Weather Statement | ARX | Chickasaw, Howard | 30 min |
| Jun 26, 1:53 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 52 min |
| Jun 26, 2:13 PM CDT | Tornado Warning | ARX | Dodge, Mower, Olmsted | 32 min |
| Jun 26, 2:25 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 35 min |
| Jun 26, 2:54 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha, Winona | 36 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 51 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.